MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG,KRD

PENUMBRA, INC. RUBY COIL; HCG,KRD
Catalog Number RBY2C0630
Medical Device Problem Codes Retraction Problem (1536); Out-Of-Box Failure (2311); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.The hospital disposed of the device.
 
Event or Problem Description
While attempting to remove a ruby coil from its dispenser hoop for a coil embolization procedure, the hospital staff noticed that the ruby coil introducer sheath was protruding out of the dispenser hoop.The ruby coil was unsheathed and could not be re-sheathed.The ruby coil was set aside and the procedure was completed using another coil.

Brand Name
RUBY COIL
Common Device Name
HCG,KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6744024
Report Number3005168196-2017-01307
Device Sequence Number854978
Product Code HCG
UDI-Device Identifier00814548012940
UDI-Public00814548012940
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C0630
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2017
Initial Report FDA Received Date07/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1